Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Sacramento, CA

September 10, 2018

NWS Sacramento, CA issued this red flag warning at Sep 10, 2018, 10:22 AM PDT. It took effect at Sep 11, 2018, 1:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2018, 10:22 AM PDT (17:22 UTC)
In effect from
Sep 11, 2018, 1:00 PM PDT
Expired
Sep 12, 2018, 11:00 PM PDT
In force
34 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

570 
WWUS86 KSTO 101722
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1022 AM PDT Mon Sep 10 2018

...Red Flag Warning In Effect Until Wednesday Evening...

.A late summer season trough will bring gusty winds to northern 
California, especially over the higher terrain Tuesday and 
Wednesday. Relative humidity will remain low ahead of the trough,
but increase late Wednesday with increased on-shore flow.

CAZ214-221-268-269-111345-
/O.NEW.KSTO.FW.W.0006.180911T2000Z-180913T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
1022 AM PDT Mon Sep 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 11 PM PDT
WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
214, 221, 268, AND 269...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 1 PM Tuesday to 11 PM PDT
Wednesday. 

* WIND...West to Southwest wind gusts 25 to 35 mph...locally 
  higher.
 
* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are
  expected with overnight humidity recoveries as low as 30 to 40
  percent.

* HIGHEST THREAT...North, Donnell Fires, and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-111345-
/O.NEW.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/
Eastern Portion of Shasta/Trinity NF-
1022 AM PDT Mon Sep 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 8 AM PDT
WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONE 
213...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 1 PM Tuesday to 8 AM PDT
Wednesday. 

* WIND...West to Southwest wind gusts 15 to 25 mph...locally higher
  Tuesday afternoon. Then north to northeast wind gusts 20 mph
  locally higher Tuesday night.
 
* HUMIDITY...Afternoon minimum humidities of 12 to 20 percent are
  expected with overnight humidity recoveries as low as 40
  percent.

* HIGHEST THREAT...Delta, Hirz and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
938 
WWUS86 KSTO 102120
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
220 PM PDT Mon Sep 10 2018

...Red Flag Warning In Effect Tuesday through Wednesday Evening...

.A late summer season trough will bring gusty winds to northern
California, especially over the higher terrain Tuesday and
Wednesday. Relative humidity will remain low ahead of the trough,
but increase late Wednesday with increased on-shore flow.

CAZ214-221-268-269-120745-
/O.CON.KSTO.FW.W.0006.180911T2000Z-180913T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
220 PM PDT Mon Sep 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 11 PM
PDT WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONES
214, 221, 268, AND 269...

* WIND...West to Southwest wind gusts 25 to 35 mph...locally 
  higher. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  areexpected with overnight humidity recoveries as low as 30 
  to 40 percent. 

* HIGHEST THREAT...North, Donnell Fires, and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-120745-
/O.CON.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/
Eastern Portion of Shasta/Trinity NF-
220 PM PDT Mon Sep 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 8 AM
PDT WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONE
213...

* WIND...West to Southwest wind gusts 15 to 25 mph...locally 
  higher Tuesday afternoon. Then north to northeast wind gusts 
  20 mph locally higher Tuesday night. 

* HUMIDITY...Afternoon minimum humidities of 12 to 20 percent 
  areexpected with overnight humidity recoveries as low as 40 
  percent.

* HIGHEST THREAT...Delta, Hirz and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
534 
WWUS86 KSTO 111104
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
404 AM PDT Tue Sep 11 2018

...Red Flag Warning In Effect Tuesday through Wednesday Evening...

.A late summer season trough will bring gusty winds to northern
California, especially over the higher terrain Tuesday and
Wednesday. Relative humidity will remain low ahead of the trough,
but increase late Wednesday with increased on-shore flow.

CAZ263-279-120100-
/O.EXA.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Eastern Mendocino NF-
404 AM PDT Tue Sep 11 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 263 AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 8 AM PDT
Wednesday. 

* WIND...West to Southwest wind gusts 15 to 25 mph...locally 
  higher Tuesday afternoon. Then north to northeast wind gusts 
  20 mph locally higher Tuesday night. 

* HUMIDITY...Afternoon minimum humidities of 12 to 20 percent 
  are expected with overnight humidity recoveries as low as 40 
  percent.

* HIGHEST THREAT...Exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-221-268-269-120100-
/O.CON.KSTO.FW.W.0006.180911T2000Z-180913T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
404 AM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 214, 221, 268, AND 269...

* WIND...West to Southwest wind gusts 25 to 35 mph...locally 
  higher. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...North, Donnell Fires, and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-120100-
/O.CON.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/
Eastern Portion of Shasta/Trinity NF-
404 AM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 213...

* WIND...West to Southwest wind gusts 15 to 25 mph...locally 
  higher Tuesday afternoon. Then north to northeast wind gusts 
  20 mph locally higher Tuesday night. 

* HUMIDITY...Afternoon minimum humidities of 12 to 20 percent 
  are expected with overnight humidity recoveries as low as 40 
  percent.

* HIGHEST THREAT...Delta, Hirz and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
138 
WWUS86 KSTO 112140
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
240 PM PDT Tue Sep 11 2018

...Red Flag Warning In Effect this afternoon through Wednesday 
Evening...

.A late summer season trough will bring gusty winds to northern
California, especially over the higher terrain through Wednesday.
Relative humidity will remain low ahead of the trough, but 
increase late Wednesday with increased on-shore flow.

CAZ214-221-268-269-121600-
/O.CON.KSTO.FW.W.0006.000000T0000Z-180913T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
240 PM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214, 221,
268, AND 269...

* WIND...West to Southwest wind gusts 25 to 35 mph...locally 
  higher. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...North, Donnell Fires, and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213-263-279-121500-
/O.CON.KSTO.FW.W.0006.000000T0000Z-180912T1500Z/
Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
240 PM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 263 AND
279...

* WIND...West to Southwest wind gusts 15 to 25 mph...locally
  higher this afternoon. Then north to northeast wind gusts 20 mph
  locally higher Tonight. 

* HUMIDITY...Afternoon minimum humidities of 12 to 20 percent 
  are expected with overnight humidity recoveries as low as 40 
  percent.

* HIGHEST THREAT...Exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
154 
WWUS86 KSTO 121235
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
535 AM PDT Wed Sep 12 2018

...Red Flag Warning through this Evening...

.A late summer season trough will bring gusty winds to northern
California, especially over the higher terrain today. Relative 
humidity has started to increase with onshore flow but will 
take through this evening to increase over the Sierra Cascade
range. 

CAZ213-263-279-121345-
/O.CAN.KSTO.FW.W.0006.000000T0000Z-180912T1500Z/
Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
535 AM PDT Wed Sep 12 2018

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS 
   FOR FIRE WEATHER ZONES 213, 263, AND 279...

The National Weather Service in Sacramento has cancelled the Red
Flag Warning. 

HUMIDITY HAS BEGUN TO CLIMB DUE TO INCREASED ONSHORE FLOW
THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED. 

$$

CAZ214-221-268-269-130600-
/O.CON.KSTO.FW.W.0006.000000T0000Z-180913T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
535 AM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW HUMIDITY...

* FOR FIRE WEATHER ZONES 214, 221, 268, AND 269...

* WIND...West to Southwest wind gusts 25 to 35 mph...locally 
  higher. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are
  expected with morning humidity recoveries only 20 to 30
  percent today.

* HIGHEST THREAT...North, Donnell Fires, and exposed ridges.

* IMPACTS...Increased fire starts and rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
014 
WWUS86 KSTO 130549
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1049 PM PDT Wed Sep 12 2018

CAZ214-221-268-269-130700-
/O.EXP.KSTO.FW.W.0006.000000T0000Z-180913T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
1049 PM PDT Wed Sep 12 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 214, 221, 268, 
AND 269...

Winds continue to subside this evening and humidities have come 
up enough this to allow the Red Flag Warning to expire. 


Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 10, 4:00 AM PDT, 6 hours 22 minutes earlier.

Area forecast discussion, Sep 10, 4:00 AM PDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
400 AM PDT Mon Sep 10 2018

.SYNOPSIS...
Warm and dry weather persists today, then becoming cooler and
locally breezy. Areas of smoke and haze from wildfires will
continue.

&&

.DISCUSSION...
High clouds continue to stream into far northern California from
the west while clear skies cover the remainder of interior NorCal.
Current temperatures range from the mid 30s in the colder mountain
valleys to the mid 50s to mid 60s across the Central Valley.

Slight cooling is expected across the region today as high
pressure weakens slightly ahead of the approaching trough and
surface pressure gradients trend toward a little more onshore.

A noticeable cooling trend will start Tuesday and continue much of
the week as trough deepens. Temperatures will cool to below-
average and locally breezy/windy conditions are expected. Minimum
temperatures will be the coolest so far this season with sub-
freezing readings possible in the mountain valleys. The Central
Valley will see chilly nights as well with some areas likely to
dip into the 40s.

While the system is expected to be mainly dry for interior
NorCal, the latest operational model runs are indicating the
potential for a few showers across the far northern portion of the
state late Wednesday afternoon and evening as a short-wave
brushes the area.

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)
Longwave troughing will persist across the West Coast through at
least this Friday. The GFS and ECMWF disagree with how quickly to
eject this trough eastward this weekend...with the ECMWF being
much more progressive with the 00z runs than the GFS. A blend of
the two solutions yields a temperature forecast at or slightly
below normal through the extended period. Dry weather is likely to
continue across the region in this timeframe, as precipitation
remains well to our north. Dang

&&

.AVIATION...
Mainly VFR conditions the next 24 hours. Local MVFR/IFR
conditions possible in the northern Sacramento Valley due to
smoke. Winds will remain below 10 kt, except gusts to 25 kt near
the Delta. Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...None.

&&

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.